MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TISSUE PROTECTION SLEEVE, SHORT T2 TIBIA Ø9 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL TISSUE PROTECTION SLEEVE, SHORT T2 TIBIA Ø9 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-0180
Medical Device Problem Codes Material Deformation (2976); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.Device disposition unknown.
 
Event or Problem Description
As reported: "during revision surgery, mistarget was occurred with the target device at 1st and 4th screwholes from proximal.Also, the drill sleeve became stuck in the guide sleeve, and when it was forcibly pulled out with pliers, the threads of the guide sleeve were crushed.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note the corrections to d9/h3, method, results and conclusion codes as the device was returned for evaluation.The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received sleeve shows normal signs of usage, evident by scratch marks over its outer surface.However, significant damage was observed on the initial two internal threads of the sleeve.The deformation could be seen on 4 different sides of the threads in the upward direction as if a square-shaped tool was inserted and pulled up.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing, or design-related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation and the nature of deformation, the issue is user-related.However, the exact root cause of the deformation could not be determined.It is highly likely that the threads were deformed before the surgery itself as engagement of it with a drill sleeve cannot lead to such a deformation.If any further information is provided, the complaint report will be updated.

Brand Name
TISSUE PROTECTION SLEEVE, SHORT T2 TIBIA Ø9 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14107999
Report Number0009610622-2022-00134
Device Sequence Number6370388
Product Code LXH
UDI-Device Identifier04546540196132
UDI-Public04546540196132
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-0180
Device Catalogue Number18060180
Device Lot NumberK0AF1EB
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2022
Supplement Date Received by Manufacturer07/05/2022
Initial Report FDA Received Date04/13/2022
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown